SciELO - Scientific Electronic Library Online

 
vol.41 número2 índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

  • Não possue artigos citadosCitado por SciELO

Links relacionados

  • Não possue artigos similaresSimilares em SciELO

Compartilhar


Pediatría (Asunción)

versão On-line ISSN 1683-9803

Resumo

CHAMORRO NOCEDA, Luís Alberto et al. DRESS syndrome and Toxic Epidermal Necrolysis Due to Lamotrigine: a Report of Two Cases. Pediatr. (Asunción) [online]. 2014, vol.41, n.2, pp.131-138. ISSN 1683-9803.

Adverse cutaneous drug reactions (ACDR) are one of many types of adverse drug reactions (ADR). DRESS syndrome is one of these, and is characterized by a skin rash, organ involvement, and eosinophilia. Toxic epidermal necrolysis (TEN), or Lyell’s syndrome, is another disease of the ACDR group, and is similar to Stevens-Johnson syndrome (SJS), from which TEN is differentiated by the extension of cutaneous lesions to more than 30% of the skin. These adverse reactions can be caused by a variety of medications, among them anticonvulsives and use of lamotrigine with valproic acid, due to a resulting increased accumulation and half-life of the lamotrigine. We present the case of a female child previously treated with anticonvulsives, including valproic acid, who at 15 days after introduction of lamotrigine presented skin rash, fever, altered liver enzymes, and significant eosinophilia, thereby meeting the diagnostic criteria for DRESS syndrome. The second case is that of a male child in treatment with anticonvulsives including valproic acid, to which lamotrigine was added due to refractory epilepsy, and who 20 days later presented skin lesions with mucosal involvement which worsened with symptoms compatible with TEN and required ICU hospitalization. Both patients progressed favorably.

Palavras-chave : DRESS syndrome; drug hypersensitivity syndrome; lamotrigine; valproic acid.

        · resumo em Espanhol     · texto em Espanhol     · Espanhol ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons